General Question

GracieT's avatar

Did anyone else have this reaction to Seroquel?

Asked by GracieT (7062 points ) April 20th, 2010

I was diagnosed bi-polar at age 39. I don’t know if it developed at that late age because I always had it and was mis-diagnosed, or if it developed as a result of the Traumatic Brain Injury that I suffered in 1992. I went on it to treat the bi-polar depression I have and also to help me sleep. I wasn’t happy about taking it at first because of the possible side effects it has, but I now depend on it to sleep. I was ok on 100 and then 200 mg, but when my doctor tried 300 mg my throat swelled and I couldn’t breathe. He put me on another medicine that protected me from the breathing problems and I went back to 200 mg along with the new medication. Has anyone else had a reaction like this to Seroquel and how did they deal with it?

Observing members: 0 Composing members: 0

5 Answers

dpworkin's avatar

What is your Doctor’s specialty? If he or she is not specifically a psychopharmacologist, I suggest you find someone who is to manage your medication.

Hawaii_Jake's avatar

I also happen to be bipolar and took Seroquel. I am highly allergic to it. The reaction I had was a skin disorder called dermagraphia making the skin terribly sensitive to any touch. Taking a shower was torture.

Your throat swelling shut sounds like an allergic reaction, and it’s just my suggestion, but I would look for another medication. There are lots out there.

loser's avatar

Damn! No, I NEVER had a reaction like that and I was taking a pretty high dosage at one point! I’d talk to your doctor or pharmacist!

Hexr's avatar

Sounds like a severe allerigc reaction. You should not be on Seroquel if it does that. I am on it and was told if any allergic reaction occurs to discontinue it. Being awakes for too long is much better than asphyxiating in my opinion

Dr_Lawrence's avatar

@dpworkin: Most psychopharmacologists I know are academics, not clinicians. The patient should make sure their doctor is a psychiatrist who keeps current on research in that field and who has contacts with whom they can consult for advice on side effects and complications. @Gracyt If you are not confident in your doctors credentials, make some enquiries and change doctors if you are not confident in their knowledge.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther